MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR12, 5X100 KII OPT ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR12, 5X100 KII OPT ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: according to the stock controller, the trocar broke off in the patient.Additional information received from distributor via email 17mar20: the sleeve and obturator broke.No pieces fell into the patient.Doctor pushed into the patient and broke while doing it.The trocar was cleanly broken.A new trocar was opened.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured trocar.The cannula and obturator were fractured with no cracking observed at the location of the fracture.Engineering measured the wall thickness of the cannula and obturator and found that both met specifications.Based on the condition of the returned unit and the event description, it is likely that the reported event was caused was caused by a high insertion force that was applied to the trocar during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: according to the stock controller, the trocar broke off in the patient.Additional information received from distributor via email 20: the sleeve and obturator broke.No pieces fell into the patient.Doctor pushed into the patient and broke while doing it.The trocar was cleanly broken.A new trocar was opened.Patient status: no patient injury.

Brand Name
CTR12, 5X100 KII OPT ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9845614
Report Number2027111-2020-00429
Device Sequence Number755452
Product Code GCJ
UDI-Device Identifier00607915123505
UDI-Public(01)00607915123505(17)220604(30)01(10)1359327
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberCTR12
Device Catalogue Number101094501
Device Lot Number1359327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1